Alert archive / Mississippi / River Flood Advisories in 2011

River Flood Advisory 3, NWS Jackson, MS

March 1, 2011Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this river flood advisory at Mar 1, 2011, 4:50 PM CST for Claiborne County, Jefferson County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Mar 1, 2011, 4:50 PM CST (22:50 UTC)
Expired
Mar 7, 2011, 6:00 AM CST
In force
6 days
Issued by
NWS Jackson, MS

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Jefferson County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Vicksburg (VCKM6).

Action stage
35 ft
Minor stage
43 ft
Moderate stage
46 ft
Major stage
50 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07289000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Mar 1, 3:28 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Mar 1, 3:28 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CST TUE MAR 1 2011

.DISCUSSION...

TONIGHT THROUGH THURSDAY NIGHT...

A MEAN LONGWAVE RIDGE POSITION OVER THE PLAINS STATES AND WEAK HIGH
PRESSURE OVER THE ARKLAMISS WILL KEEP THE WEATHER DRY FOR THE NEXT
COUPLE OF DAYS. FAVORABLE CONDITIONS FOR NIGHTTIME COOLING WILL BRING
THE POTENTIAL FOR FROST IN NORMALLY COOLER LOCATIONS LATE TONIGHT
AND EARLY WEDNESDAY...PRIMARILY OVER NORTH CENTRAL AND EAST CENTRAL
MS. TYPICALLY THIS WOULD NOT BE A CONCERN ON THE FIRST DAY OF
MARCH...BUT RECENT RECORD WARMTH HAS BROUGHT AN EARLY GROWING SEASON
AND WE HAVE INCLUDED A MENTION OF FROST IN THE HWO AND FORECAST.

OTHERWISE...THE AIRMASS WILL MODIFY AND SURFACE PRESSURES WILL
GRADUALLY FALL AS WE GO INTO THE LATTER PORTIONS OF THE WEEK. ALONG
WITH MILDER TEMPERATURES...INCREASING SOUTHERLY FLOW WILL BRING
GREATER MOISTURE AND PERHAPS SMALL CHANCES FOR LIGHT SHOWER ACTIVITY
AS WE GO THROUGH THURSDAY AFTERNOON AND EVENING. /EC/

FRIDAY THROUGH NEXT TUESDAY...MAIN FOCUS OF THE LONG TERM PORTION OF
THE FORECAST IS ON THIS WEEKEND (SPECIFICALLY SATURDAY) WHEN IMPACT
WEATHER IS POSSIBLE IN THE WAY OF HEAVY RAINFALL AND SEVERE
THUNDERSTORMS.

PROGRESSIVE CONUS UPPER LEVEL WEATHER PATTERN LOOKS TO CONTINUE WITH
A VIGOROUS AND FAST HIGH LEVEL WAVE EXPECTED TO COME INTO THE
ROCKIES BY FRIDAY MORNING. WITH LA-NINA SUBTROPICAL RIDGING
WEAKENING A BIT IN THE VICINITY THIS PERIOD...EXPECT THIS WAVE TO
BUCKLE AS IT EXITS THE ROCKIES AND INDUCES SIGNIFICANT SURFACE
CYCLOGENESIS IN THE PLAINS. THE RESULT WILL LIKELY BE A SIGNIFICANT
TROUGH (AND ASSOCIATED STRONG COLD FRONT) COMING THROUGH THE REGION
AROUND SATURDAY. THE CANADIAN AND EUROPEAN OPERATIONAL MODELS (AS
WELL AS THE EUROPEAN ENSEMBLE) SHOW THIS RATHER WELL...ALTHOUGH THE
GFS MEMBERS ADVERTISE A LESS SIGNIFICANT SYSTEM. WITH SUBTROPICAL
RIDGING PROBABLY LESS OF FACTOR WITH THIS COMING EVENT...FORECASTER
THINKING IS THAT THE CANADIAN AND EUROPEAN MODELS ARE ON THE MORE
CORRECT TRACK. THESE LATTER MODELS ARE STRONG ENOUGH WITH THE UPPER
TROUGH AND LOW LEVEL CYCLONE TO BRING DOWN THE SOUTHERN FRINGES OF
ARCTIC AIR INTO THE ARKLAMISS (AT LEAST TEMPORARILY). IN
FACT...TAKING THE 00Z EURO SOLUTION AT FACE VALUE...SUGGESTS SOME
POST FRONTAL SNOW SHOWERS IN NORTHERN ZONES SATURDAY NIGHT INTO
EARLY SUNDAY. I DID TWEAK THE FORECAST HEAVILY TOWARD THE EUROPEAN
OVERALL SOLUTION SATURDAY INTO SUNDAY...BUT I DID NOT GO AS FAR AS
TO INTRODUCE SNOW IN THE FORECAST QUITE YET.

UNLIKE THE PAST FEW SYSTEMS (ESPECIALLY THE ONE FROM
YESTERDAY)...RAIN SHOULD NOT BE SO HARD TO COME BY SINCE MAJOR
THERMAL CAPPING SHOULD NOT BE AROUND TO OFFER A BIG IMPEDIMENT TO
SHOWER AND THUNDERSTORM DEVELOPMENT. SHOWERS COULD BEGIN IN ISOLATED
TO SCATTERED FASHION BY LATE FRIDAY AFTERNOON...GRADUALLY INCREASE
THROUGH FRIDAY NIGHT...AND THEN REALLY PROBABLY BE QUITE NUMEROUS
SATURDAY AHEAD OF A LINEAR CONVECTIVE COMPLEX. MOISTURE LEVELS BEING
TAPPED FROM THE GULF OF MEXICO WILL NOT BE EXTREMELY HIGH
(CONSIDERING ITS MARCH)...BUT ATMOSPHERIC LIFT LATER FRIDAY NIGHT
INTO SATURDAY SHOULD BE VERY IMPRESSIVE. TAKING THAT INTO
CONSIDERATION WITH DECENT INSTABILITY BECAUSE OF RELATIVELY COLD
TEMPERATURES ALOFT WE COULD BE LOOKING AT SOME RAIN TOTALS WELL OVER
AN INCH WITH THIS EVENT...ESPECIALLY NORTH OF I-20. IN
ADDITION...STRONG LOW LEVEL AND DEEP LAYER WIND SHEAR ANTICIPATED
ALSO SUGGEST A SEVERE THUNDERSTORM RISK THAT CANNOT BE
IGNORED...AND CONTRARY TO THE LAST FEW EVENTS...THE RISK SHOULD NOT
BE CONFINED JUST NORTH OF I-20. AT THIS POINT IT APPEARS QUITE
POSSIBLE THAT LOTS OF PRECIPITATION AROUND THE AREA MAY MITIGATE
AMOUNT OF HIGH-END SEVERE WEATHER POSSIBLE...BUT AT LEAST SCATTERED
DAMAGING WIND REPORTS AND A FEW TORNADOES APPEAR PLAUSIBLE.

SEASONABLY CHILLY CONDITIONS FOLLOWING THE PASSAGE OF SATURDAY'S
COLD FRONT WILL PROBABLY NOT TAKE VERY LONG TO MODERATE SINCE THE
PROGRESSIVE PATTERN SHOULD CONTINUE. ANOTHER POTENTIALLY POTENT
SYSTEM WILL BE LINING UP TO AFFECT THE LOWER MS VALLEY BY THE MIDDLE
OF NEXT WEEK...BUT IT IS MORE THAN LIKELY A DRY SPELL OF A FEW DAYS
WILL BE IN THE CARDS FOR NEXT MONDAY AND TUESDAY. /BB/

&&

.AVIATION...

.VFR CONDITIONS WILL CONTINUE THROUGH TONIGHT. WINDS WILL
GO CALM TONIGHT AS SKC SHOULD PREVAIL. /28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  37  72  47 /   0   0   0   0
MERIDIAN      68  34  70  44 /   0   0   0   0
VICKSBURG     67  35  71  45 /   0   0   0   0
HATTIESBURG   71  37  72  48 /   0   0   0   0
NATCHEZ       67  38  69  48 /   0   0   0   0
GREENVILLE    62  36  67  46 /   0   0   0   0
GREENWOOD     63  35  70  46 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

EC/28/BB
Hazardous weather outlook, Mar 1, 2:32 PM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CST TUE MAR 1 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
022045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
232 PM CST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

TEMPERATURES WILL DROP INTO THE MID TO UPPER 30S TONIGHT. THIS MAY
BRING AREAS OF FROST TO THE ARKLAMISS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

A SIGNIFICANT DISTURBANCE AND ASSOCIATED COLD FRONT IS EXPECTED TO
COME THROUGH THE REGION SATURDAY...BRINGING A RISK FOR STRONG TO
SEVERE THUNDERSTORMS. THERE STILL REMAINS SOME UNCERTAINTY WITH
REGARD TO THE TIMING AND STRENGTH OF THIS SYSTEM SO PLEASE CONTINUE
TO MONITOR THE LATEST FORECASTS FOR FURTHER UPDATES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED SATURDAY INTO SATURDAY NIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

28

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 4:50 PM CSTRiver Flood AdvisoryJANBolivar, Washington6 days
Mar 1, 4:50 PM CSTRiver Flood AdvisoryJANIssaquena, Washington6 days
Mar 1, 4:50 PM CSTRiver Flood AdvisoryJANAdams, Wilkinson6 days

Nearby

River Flood Advisories in Mississippi, 2011River Flood Advisories in Louisiana, 2011Every river flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.